Ulcerative Colitis Tips


The FREE iHaveUC eBook "Ulcerative Colitis Tips" is made available to all members of the 15,000 person newsletter group INSTANTLY. It is several pages of tips gathered from other people living with Ulcerative Colitis, and has ideas which can be put into action immediately. You will need to enter your email, and confirm the email address afterwards.

33% of IBD Patients Will Experience Skin Lesions at Some Point

Hey UC’ers,

Here is a study that caught my eye.  Especially considering the skin lesions (skin rash, eczema) issues I dealt with after starting Humira about 7 years ago.  I was a bit shocked to read that one third of those with IBD will deal with skin issues at some point.  Give us a break right…

This study showed some positive outcome for a UC’er and I thought that some of you would be interested, and maybe able to share this with your GI docs in case they are not up to speed on this.(Just tell them Dr. Rubin was behind much of the research if they don’t give you the time of day…he is often thought of the world’s leading/premier…whatever you want to label it GI doc in terms of IBD…but I’m sure there are many great ones like him..I hope:)

Here is a picture of what this might look in case you have not heard of or seen this:

Psoriasiform plaques on the patient's palms during infliximab treatment.(infliximab is

Psoriasiform plaques on the patient’s palms during infliximab treatment.(infliximab is “Remicade”

And below is a picture of me quite a few years ago sitting on the beach…check out the nice colors on them legs…:

Below is the “abstract” or high level summary of the study that was led by members of the world class University of Chicago Medicine, Inflammatory Bowel Disease Center, and if you want to read the whole study you can click on the link directly below:

Psoriatic skin lesions associated with anti-tumor necrosis factor (TNF) agents are well-described in the medical literature. However, the etiology and optimal management of this condition remain unclear. Vedolizumab is a novel, gut-specific, anti-integrin agent used for the treatment of inflammatory bowel disease (IBD). We report a case of infliximab-associated psoriasiform lesions in an ulcerative colitis patient. Transition to vedolizumab resulted in resolution of the cutaneous lesions without recurrence and remission of his ulcerative colitis.

Click Here To Read the FULL ARTICLE

Also, if you are wanting to do some further research into the medication that is mentioned in the study “Vedolizumab” you can read more directly here on the ihaveuc site pages associated with that medication (which is also called Entyvio):

Vedolizumab/Entyvio informational pages:

Information about Entyvio or Vedolizumab (New Medication)

Entyvio or “Vedolizumab” the Integrin Antagonist

Thanks again, and have a great weekend,

 

Adam




Entyvio, skin lesions, Vedolizumab

7 Responses to 33% of IBD Patients Will Experience Skin Lesions at Some Point

  1. Bev November 26, 2016 at 8:58 am #

    Wow.

    Your poor legs!

    So glad that is in the past for you, now :)

  2. jackie November 26, 2016 at 9:04 am #

    I’m one post behind..I wanted to tell you that the last story about trying to find a restaurant with food you could eat was a pleasure to read! You have AWESOME friends. You’re a lucky guy! Not many would travel far and wide to accomodate someone with special needs. Thanks for the story!

  3. Trish November 26, 2016 at 11:58 am #

    Wow! Jackie,
    You’ve labelled me now as special needs I realise.
    I was only diagnosed one week ago and am fairly freaked out. I’m a yogi who has mostly eaten a whole food organically sourced diet, I enjoys a glass or two of wine and was just minding my own business thinking I had haemorrhoids when BAM, I’m told minutes after a scope for the haemorrhoids that I’ve Colitus with Ulcerative Proctitis. And I’m a young and active 50 year old. What a shock.
    And now I’ve special needs!!

    I found this site yesterday. Thankyou Adam. I have faith in Californians. I live in Ireland.

    Trish

  4. Twombat November 26, 2016 at 3:31 pm #

    I agree Adam. You have awesome friends. My wife was hungry and wouldn’t even agree to a 2min stop to pick up nuts at a Spar store in Dublin to make sure I had a snack I could eat. Instead we went immediately to a pub where only soft cheese and crackers were available. Ugh. Glad I’m used to gutting it out as a former wrestler. What a considerate group!

  5. Lydia November 26, 2016 at 3:32 pm #

    My first post UC post.
    I was diagnosed with UC this past June. Prior to the diagnoses I had (still have) a big round purple rash on my shin that was bubbly and itchy and it wouldn’t go away. The rash appeared in March and I was afraid for months that it was cancer.
    After doing a lot of research about UC and it was also confirmed by my liver specialist (I have high liver enzymes) that the lesion was pyoderma gangrenosum.
    The lesion was nasty looking. This past summer I rarely wore shorts in public due to people being freaked out by it. Or, if I did wear shorts I put a big bandaid on it and if anyone questioned what happened I would tell them I fell.
    It’s somewhat healed now. But, it has left a big purple scar and from my research it will never go away.

    Thanks Adam for this website. You have a lot of great information on here.

  6. Elaine J
    Elaine November 26, 2016 at 6:46 pm #

    Thank you for sharing this, Adam. I have been on sulfasalazine since my UC diagnosis in 1984, and have consistently suffered patches of what looks like psoriasis on my body and legs. My IBD consultant(s) seem sceptical that it has anything to do with my UC or the drug, they seem to think it is related to washing powder allergies, but I am not so sure – if I add Pentasa to the mix for any length of time – which from time to time I need to do- the patches get worse and the night-time itchiness increases, and changing the washing powder seems to make no difference.

    I couldn’t see the images clearly enough to be certain, but I don’t think your lesions were very similar to what I’ve experienced. I wonder if other UC-ers have had similar problems? It’s not a big issue for me; I’ve learned to live with it, but it would be good to hear from anyone else who might have or be experiencing similar issues.

  7. Elaine J
    Elaine November 26, 2016 at 6:52 pm #

    Actually, looking more closely at those images, Adam, I think they are similar – I have had times when the rashes have spread and joined up on my lower back over the spine, and they have on occasion been that very angry red colour – usually after I’ve lost the battle not to scratch or rub them, because they can be very itchy… but to my knowledge I’ve never taken Entyvio or Vedolizumab. So I’m none the wiser… !

Leave a Reply